Alert archive / Tennessee / Areal Flood Warnings in 2013
Areal Flood Warning 21, NWS Morristown, TN
NWS Morristown, TN issued this areal flood warning at Jul 7, 2013, 5:15 AM CDT for Bledsoe County, Hamilton County, Rhea County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2013, 5:15 AM CDT (10:15 UTC)
- Expired
- Jul 7, 2013, 11:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bledsoe County, TN, Hamilton County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this areal flood warning went out at Jul 7, 2:30 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 7, 2:30 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 AM EDT SUN JUL 7 2013
.SHORT TERM...(TODAY AND TONIGHT)...UPPER TROUGH WILL MOVE SLOWLY
EAST ACROSS THE OHIO VALLEY TODAY WITH THE UPPER FLOW BECOMING
WESTERLY BY THIS EVENING PULLING ABNORMALLY HIGH PWS SOUTH AND EAST
OF THE SOUTHERN APPALACHIANS. ALSO...ASSOCIATED UPPER JET WILL PULL
EAST AS WELL WITH DIVERGENCE ALOFT AND FRONTO-GENETIC FORCING
MOVING EAST OF THE AREA THIS AFTERNOON.
BANDS OF LIGHT TO MODERATE RAINS OVER THE AREA WILL CONTINUE MOST
OF THE DAY WITH ISOLATED AFTERNOON STORMS. DUE TO SATURATED
GROUND...ANY ADDITIONAL RAINFALL MAY CAUSE PROBLEMS SO WILL
CONTINUE FLOOD WATCH. AS UPPER TROUGH MOVES NORTHEAST OF THE AREA
THIS EVENING...COVERAGE OF SHOWERS WILL DIMINISH...SO WILL ALLOW
WATCH TO EXPIRE.
.LONG TERM /MONDAY THROUGH SATURDAY/...
WITH THE UPPER-LEVEL TROUGH FINALLY EXITING THE REGION INTO THE
UPPER OHIO VALLEY ON MONDAY AN UPPER-LEVEL RIDGE WILL BUILD IN FOR
THE FIRST HALF OF THE WEEK. HOWEVER...GIVEN THE ABUNDANT GULF
MOISTURE PRESENT UNDERNEATH THIS RIDGE...DECENT CHANCES FOR
SCATTERED DIURNAL CONVECTION WILL EXIST EACH DAY...THOUGH MORE
SUNSHINE AND SLIGHTLY WARMER TEMPERATURES ARE ALSO EXPECTED. THE
NEXT UPPER-LEVEL STORM SYSTEM WILL DROP A COLD FRONT SOUTH FROM THE
OHIO VALLEY INTO THE SOUTHERN APPALACHIANS WEDNESDAY NIGHT INTO
THURSDAY...PROVIDING AN EVEN BETTER CHANCE FOR ORGANIZED SHOWERS AND
THUNDERSTORMS. THUS...HAVE GONE LIKELY POPS AREAWIDE DURING THIS
TIME PERIOD. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...THE
PRIMARY IMPACTS FROM THESE STORMS WILL CONTINUE TO BE LOCALLY HEAVY
RAINFALL GIVEN THE HIGH MOISTURE CONTENT/PWAT VALUES PROGGED TO BE
IN PLACE. MODELS ARE NOW HINTING AT ANOTHER CUT-OFF LOW DRIFTING
SOUTH LATE THIS WEEK INTO THE WEEKEND...WHICH COULD RESULT IN
ADDITIONAL RAIN CHANCES AND COOLER TEMPERATURES NEXT WEEKEND. GIVEN
THIS...HAVE UNDERCUT MOS GUIDANCE BY A FEW DEGREES AT THE END OF THE
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 79 69 85 70 87 / 80 30 40 20 40
KNOXVILLE MCGHEE TYSON AIRPORT, TN 80 68 85 70 87 / 80 50 40 20 40
OAK RIDGE, TN 79 68 84 70 87 / 80 40 40 20 40
TRI CITIES AIRPORT, TN 79 65 82 64 86 / 80 60 40 20 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
TN...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
GRAINGER...HAMBLEN...HAMILTON...JEFFERSON...JOHNSON...
KNOX...LOUDON...MARION...MCMINN...MEIGS...MORGAN...NW
BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
COCKE...NORTHWEST GREENE...NORTHWEST MONROE...RHEA...
ROANE...SCOTT TN...SEQUATCHIE...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
SULLIVAN...UNICOI...UNION...WASHINGTON TN...WEST POLK.
VA...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
WASHINGTON.
&&Hazardous weather outlook, Jul 7, 3:22 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 422 AM EDT SUN JUL 7 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-080830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 422 AM EDT SUN JUL 7 2013 /322 AM CDT SUN JUL 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... BANDS OF SHOWERS AND ISOLATED AFTERNOON THUNDERSTORMS WITH MODERATE RAINFALL WILL CONTINUE TO MOVE NORTH ACROSS THE REGION TODAY. FOR THE LATEST INFORMATION CONCERNING THE FLOOD POTENTIAL...PLEASE SEE THE LATEST FLOOD WATCH PRODUCT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY THROUGH FRIDAY. SOME OF THESE STORMS WILL BE STRONG WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. THE MAIN CONCERN WILL BE DAMAGING WINDS AND LOCALIZED HEAVY RAINFALL PRODUCING FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY FOR HEAVY RAINFALL AND FLOODING REPORTS. DUE TO THE EXPECTED ISOLATED NATURE OF THE STRONG STORMS THIS WEEK...SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Areal Flood Advisory | MRX | Anderson, Blount, Knox, Loudon, McMinn, Meigs and 5 more | 5 hr |
| Jul 6, 8:02 PM CDT | Areal Flood Advisory | MRX | Campbell, Claiborne, Union | 4 hr |
| Jul 6, 9:17 PM CDT | Areal Flood Advisory | MRX | Bradley, Hamilton, Polk | 3 hr |
| Jul 6, 9:53 PM CDT | River Flood Warning | MRX | Hamilton | 71 hr |
| Jul 6, 11:49 PM CDT | Areal Flood Advisory | MRX | Anderson, Blount, Campbell, Claiborne, Knox, Loudon and 4 more | 3 hr |
| Jul 6, 11:55 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Bradley, McMinn, Meigs, Monroe, Polk and 2 more | 3 hr |
| Jul 7, 2:46 AM CDT | Areal Flood Advisory | MRX | Anderson, Blount, Campbell, Claiborne, Knox, Loudon and 4 more | 3 hr |
| Jul 7, 2:50 AM CDT | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Meigs, Monroe and 3 more | 3 hr |
| Jul 7, 5:29 AM CDT | Areal Flood Advisory | MRX | Bradley, McMinn, Meigs, Monroe, Polk | 4 hr |
| Jul 7, 5:35 AM CDT | Areal Flood Advisory | MRX | Anderson, Blount, Campbell, Claiborne, Knox, Loudon and 4 more | 4 hr |
| Jul 7, 9:28 AM CDT | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk | 3 hr |
| Jul 7, 9:37 AM CDT | Areal Flood Advisory | MRX | Anderson, Blount, Campbell, Claiborne, Knox, Loudon and 4 more | 3 hr |
| Jul 7, 5:18 PM CDT | Areal Flood Advisory | MRX | Bradley, Polk | 117 min |
| Jul 7, 5:48 PM CDT | Areal Flood Warning | MRX | Bradley, Polk | 3 hr |
Nearby
Areal Flood Warnings in Tennessee, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.